Forum

First symptoms and experiences

Hello ,

I’m new here . i haven’t been told that it’s 100% MS but that i have a 20% chance of having MS in future which is an ofd diagnosis but 3 doctors told me the same .

I’m 23 years old , it all started 2 and a half months ago when my eye started to ich and was red for a week and then i got the double vision . And it wasnt a “ all day long “ double vision it just occurred 20-30 times a day . Since it wasn’t improving and after and MRi the neurologist saw multiple lesions not only on my optic nerve , but EVERYWHERE in my brain .

i started Medrol IM low dose injection 2 weeks ago for 5 days then i had oral prednisolone 5mg which im still taking . By the third day of injection i think i had a cold or sth and my anxiety made me stay in my bed searching for all kind of disease and then the nightmare started . Neck pain , chest pain , back pain , headache , hot flashes , vision which was improving got worse , itching all over my body , all kind of sensations in my legs and arms , electric shock sensation in my brain . When i say pain , it’s like a 10 second shooting pain . After about 3,4 days it got a little better but i still have the itching and some pain but it’s less severe .

I’m afraid because i read a lot of stories but mine seems a lot different and i have EVERY POSSIBLE SYMPTOM .

Is that another MS attack ? And does anyone experienced two MS attacks this close to eachother ?

When i get anxiety i start to diagnosis myself so i already went and Had a lot of blood work done and start losing control freaking out and having suicidal thoughts which is not new for me

Does anyone had the same experiences ?

Does anxiety worsens symptoms or create new symptoms ?

Sorry if i made some mistakes , English is not my mother tongue .

Thank you :heart::heart:

Hello

Your English is perfect, don’t worry.

The 20% thing could mean that the doctors have decided that you’ve experienced a Clinically Isolated Syndrome (or CIS), Which is why they think you might have a further occurrence and thus have MS diagnosed.

The effect you’ve had from the steroids could (and probably are) be caused by you having a virus (the cold) whilst taking steroids. Their job is to decrease the immune system reaction that’s caused the nervous system to attack itself. But if you have an infection or a virus when you take the steroids, the immune system has no defences, so the cold really took hold of you and gave you a beating. Add in the side effects of the steroids, and you have a storm of unpleasantness.

Hopefully you will now recover from the CIS (assuming that’s what the neurologists meant) and have no further recurrence.

Best of luck.

Sue

hello i had to respond because you mentioned suicidal thoughts. don’t you dare do it. there’s no way back and it causes massive distress to family and friends. talk to you gp about it. there are options, medication or cognitive behaviour therapy. yes anxiety and stress worsen all symptoms - another reason to see your gp. put your big pants on and live your life!

Hello again ,

Thank you for the quick reply it helps a lot to see someone care enough to answer.

i hope it’s nothing important , i will see my neurologist in a few days and hope to get more answers from him . doctors here don’t really explain anything . the little information i have from steroids , i have it from searching internet and the explanation you gave me . i wanst aware of side effects at all .

and thank you for your explanations , now i feel a bit better and less worried .

Hello catwomanCarole58 ,

I’ve been struggling with depression since 4 years ago and i used to take antidepressants which made me feel worse and then i had a suicide attempt and that’s why im afraid to take medications again but so many doctors told me it was my only choice .

My mom is the only reason why i try to stay away from my thoughts because i know she needs me and she would be so sad if i do this .

The problem is we don’t have gp in our country , we go to a different specialist for everything and we have max 10,15 minutes visits so this means i can hardly speak more than 2 minutes .

I will try to stay positive and get out of bed .

Thank you for responding i feel less alone .

‘’ moafagh bashid ‘’ (means good luck in our country)

Blimey, I missed the anxiety and suicidal thoughts in the original post.

I second Caroles suggestion (strong instruction) that you should see your GP and talk about how you are feeling. You could be referred for some therapy, or given some antidepressants, or just listened to.

I’m sorry I didn’t notice that in the post.

But really, get your unnerving and upsetting symptoms see to and try to do something about this extreme anxiety.

Sue

Hi Meow74 I guess it can be very scary when you 1st start with different symptoms. It took two years for my diagnosis (which seems pretty normal), and like yourself and Im sure many others, I too searched the internet for answers. When i was finally diagnosed i was actually relieved, not for the fact that I had MS, but for the fact that it had been diagnosed at last. Yes there is no cure at the present time for MS, but it is managable with meds. As us Canadians say (although living in the UK) “Chin up”. Take care. David